MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Model Number 78-50030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cerebral Edema (4403); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that during the procedure the implant was not fitting as expected and it was noticed that the patient had swelling of the brain.The cerebrospinal fluid was drained and in addition to this, the surgeon cut and adjusted the implant to fit correctly.No other information is known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event ¿difficulty finding the correct fit [of] the implant¿ could be confirmed, as intra-operative images that showed the issue were provided.According to the sales representative, the implant was ¿cut and adjusted to fit¿.It was described that the implant was cut ¿between the last three dura suture holes and the row of holes above it¿.The surgeon used mesh in the region the implant was cut off.Two aspects regarding the reported issue were noted by the sales representative: first, ¿patient¿s brain did have quite a bit of swelling [¿] swelling was very existing during the case¿.Second, although swelling was very existent during the case, per statement of the sales representative, the surgeon believed that the implant was ¿physically different than what she saw in the design proposal¿ and ¿flanged up and away from the native bone¿.A medical expert was consulted, and he stated that ¿swelling would be much reduced after 4 weeks¿.From the provided images, the medical expert stated that ¿swelling appears minimal¿ and ¿did not affect the fit¿.The analysis performed by the peek cci design team showed that ¿the implant design and all quality relevant design steps were performed in accordance to [our] procedures.The implant is designed as it got requested by the surgeon¿.Further, during manufacturing, a 100%-dimensional inspection was performed through structured light scanning and passed.Additionally, the analysis of the cci design team states that additionally a fracture line through part of the posterior temporal and inferior parietal bone was present in the skull.It is not clear whether this has changed since the scan was acquired.The surgeon¿s belief that the implant was different from what was displayed in the design proposal could not be confirmed, as the implant was designed and manufactured according to specification.Yet, the reported issue (¿difficulty finding the correct fit¿) could be confirmed from the images provided.Possible root causes, that were identified, are the fracture line and the presence of swelling during surgery.However, this was not confirmed by the medical expert¿s assessment.Therefore, a distinct root cause remains uncertain.H3 other text: device not available for return.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11741249
Report Number0008010177-2021-00023
Device Sequence Number11569101
Product Code GWO
UDI-Device Identifier07613327129267
UDI-Public07613327129267
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-50030
Device Catalogue Number78-50030
Device Lot Number2103121029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;